







CA 15209 European Network on NMR Relaxometry (EURELAX)

Workshop: NMR Relaxometry for Interdisciplinary and Industrial Applications

Location: CEA, Grenoble, France

Dates: 19.03.2019 - 22.03.2019

Aim of workshop: This workshop is aimed at participants from industry and academics who wish to form collaborations with industry on industrial applications of NMR relaxometry. The goal is to educate non-specialists from industry on the basic principles of NMR relaxometry and how this technique can be applied for potential industrial applications (in research, development and quality control environments), such as medical and pharmaceutical, oil and gas exploration, battery materials, polymers and food and agriculture.

List of speakers and affiliations

Danuta Kruk, University Warmia & Mazury in Olzstyn, Poland (COST action Chair) Prof. Belorizky, CEA, Grenoble, France Lucia Calucci, ICCOM-CNR, Pisa, Italy Jean-Pierre Korb, Sorbonne Université - CNRS, Paris, France Pascal Fries, CEA, France Ioan Ardelean, Cluj-Napoca University, Romania Jordan Ward-Williams, Cambridge University, UK Oscar Tutusaus, Toyota USA Mauro Botta, Università Piemonte Orientale, Alessandria, Italy Fabio Tedoldi, Bracco, Colleretto Giacosa, Italy Simonetta Geninatti-Crich, Università degli studi di Torino, Italy Hana Lahrech, INSERM, France Lionel Broche, University of Aberdeen, UK Dominique Petit, Universitè de Montpellier, France Roberto Anedda, Porto Conte Ricerche Srl, Alghero, Italy Donatella Capitani, CNR, Monterotondo, Rome, Italy (to confirm) Rahima Sidi-Boulenouar, Université de Montpellier, France Guillaume Meriquet, Sorbonne Université - CNRS, Paris, France Sabine Bouguet-Bonnet, Université de Lorraine, France Carmine D'Agostino, University of Manchester, UK Giacomo Parigi, CERM, Università degli studi Firenze, Italy Marco Geppi, Università degli studi di Pisa, Italy

Organizing committee

Pedro Sebastião, Universidade de Lisboa, Portugal

Danuta Kruk, University Warmia & Mazury in Olzstyn, Poland (COST action Chair)
Pascal Fries, CEA, France
Hana Lahrech, INSERM, France
Gianni Ferrante, Stelar Srl, Italy
Rebecca Steele, Stelar Srl, Italy

Local Organizers

Pascal Fries, CEA, France Hana Lahrech, INSERM, France

General information for participants

General information on travel and accommodation:

Please note that coffee break refreshments will be provided by the local organizers of the training school. Lunch?

WORKSHOP PROGRAM

DAY 1 - TUESDAY 19th MARCH

| 08.00-09.00 | REGISTRATION |
|-------------|---|
| 09.00-09.30 | Welcome introduction and practical instructions to participants |
| | - COST action Chair, Danuta Kruk & local organizers |
| 09.30-10.30 | Measurement of relaxation data - Lucia Calucci |
| 10.30-10.50 | COFFEE BREAK |
| 10.50–11.35 | The analysis of longitudinal relaxation times T1 of water protons over a large range of external applied magnetic field is shown to provide important information about the dynamics of liquids, solutions and living tissues– Elie Belorizky |
| 11.35-12.30 | How to extract useful parameters from relaxation data (general molecular dynamics information – rotation, diffusion) – Danuta Kruk (to confirm) |
| 12.30-13.00 | |
| 13.00-14.00 | LUNCH |
| 14.00–15.00 | Basic theories and experiments of nuclear magnetic relaxation dispersion of liquids in confinement – <i>JP Korb</i> |
| -16.00 | Dynamics of water in biological cells by NMR relaxometry - Pascal Fries |
| 16.00-16.30 | COFFEE BREAK |
| 16.30–17.30 | Analysis of relaxometry data - an overview of available software for data |
| | transformations - |
| 17.30-19.00 | Poster session and networking |

DAY 2 - WEDNESDAY 20th MARCH

| 08.30-09.30 | Applications of nuclear magnetic relaxation dispersion in petroleum industry – Jean- | |
|-------------|--|--|
| | Pierre Korb | |

| 09.30-10.30 | Fast Field Relaxometry, the Mesoscopic Part of Multi-scale NMR Approach for Proton Dynamics in Porous Media: Industrial Applications – <i>Dominique Petit</i> |
|---------------|---|
| 10.30-10.50 | COFFEE BREAK |
| 10.50-11.20 | Applications of Field Cycling relaxometry to cement materials - <i>loan Ardelean</i> |
| 11.20-12.20 | Relaxing liquids in porous catalysts: Applications and potential - Carmine D'Agostino |
| 12.20-12.50 | Fast Field Cycling Relaxometry and its Application to Porous Catalytic Systems – Jordan Ward-Williams |
| 12.50-14.00 | LUNCH |
| 14.00 – 15.00 | Battery electrolytes – Danuta Kruk |
| 15.00-15.30 | Oscar Tutusaus, Toyota USA |
| 15.30-16.00 | |
| 16.00–16.20 | COFFEE BREAK |
| 16.20-17.20 | Combining NMR relaxometry with other techniques - Guillaume Meriguet [1 hour?] |
| 17.20-17.50 | 1H relaxometry for studying the solvent behavior in an organo-gelation process – |
| | Sabine Bouguet-Bonnet [30 min] |
| 17.50-18.20 | Industrial application presentation |
| | |

DAY 3 - THURSDAY 21st MARCH

| 08.30-09.30 | Food applications of relaxometry? – Donatella Capitani |
|-------------|---|
| 09.30-10.00 | MR relaxometry for quality assessment and authentication of dairy products - |
| | Roberto Anedda |
| 10.00-10.30 | Plants and relaxometry - Rahima Sidi-Boulenouar |
| 10.30-10.50 | COFFEE BREAK |
| 10.50-11.50 | Role of intracellular water lifetime as a tumour biomarker by in vivo FFC - Simonetta |
| | Geninatti [1 hour] |
| 11.50-12.20 | Potential of FFC NMR in cancer diagnostics - Hana Lahrech [30 min?] |
| 12.20-12.50 | FFC-MRI – Lionel Broche [30 min?] |
| 12.50-14.00 | LUNCH |
| 14.00–15.15 | Relaxation enhancement of Gd-based MRI probes: from small chelates to |
| | nanosized systems - Mauro Botta (75 min) |
| 15.15-16.00 | Macrocyclic paramagnetic agents for MRI: Determinants of relaxivity and strategies |
| | for their improvement - Fabio Tedoldi (30 min then 15 min q's for both presentations |
| | combined) |
| 16.00–16.20 | COFFEE BREAK |
| 16.20-17.20 | NMR relaxometry of proteins - Giacomo Parigi [1 hr] |
| 17.20- | |
| | SOCIAL DINNER??? |

DAY 4 – FRIDAY 22nd MARCH

| 08.30- | Pharmaceuticals (high field relaxometry) – Marco Geppi | |
|--------|---|------|
| | Pharmaceutical applications (formulations - liquids - viscous liquids | ds – |
| | authentication (viagra)) - Danuta Kruk | |

| 10.30-10.50 | COFFEE BREAK |
|-------------|---|
| 10.50-11.50 | Polymers – Lucia Calucci [1 hour?] |
| 11.50-12.20 | NMR Relaxometry in Complex Soft-Matter Systems: Experimental Results and Model Fitting – Pedro Sebastiao [30 min] |
| 12.20-12.50 | |
| 12.50-14.00 | LUNCH |
| 14.00–16.00 | Round table discussion – useful industrial applications of NMR relaxometry – All (session chair & panel – mix of academia & industry) |
| 16.00–16.20 | COFFEE BREAK |
| 16.20-17.50 | |
| 17.50-18.20 | Closing remarks - COST action Chair, Danuta Kruk & local organizers |